Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have psychogenic ED. Concerned about long-term usage of Cialis

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
Hi
I am 30 Years old male and i am suffering from psychogenic ED. I am typing this question just to get a second opinion on the long term usage of cialis. My urologist has prescribed me cialis 10mg and it works very well. but my concern was regarding the long term usage . My concern has already been addressed by Dr. XXXXXXX Gibson XXXXXXX General & Family Physician(From Healthcare Magic only) :- She has suggested me that i can continue to use cialis for the long term since i dont have any Heart,Liver or Kidney problem and i dint experience any side effects with cialis 10mg before.I am pretty happy to know that but just wanted to have a second opinion on this. Hope you understand my concern since its regarding the long term usage of any drug.

Current Medical Conditions:-
Morning Timescene,Can Masturbate but not confident enough regarding the erections for Intercourse.
Posted Fri, 28 Sep 2012 in Medicines and Side Effects
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,
Welcome to XXXXXXX
I agree with Dr. XXXXXXX Gibson XXXXXXX opinion that you can continue to use cialis for the long term since you dont have any Heart, Liver or Kidney problem and you didn't experience any side effects with cialis 10mg before.
As the effect of T. Cialis usually lasts for longer than one day and the long term safety after prolonged daily dosing has not been established, thus you should not take it daily. Whenever you are required to take other medicine concurrently, you should ask your doctor about any drug interaction before taking.
Thanks for trusting XXXXXXX and posting your query.
Hope you found my response to your query informative and helpful.
If you have further concerns in this regard, I would be happy to discuss those with you as well.
With good wishes,
Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
 
Follow-up: Have psychogenic ED. Concerned about long-term usage of Cialis 3 hours later
Hi doctor


Thanks for your help. Thats a big relief. Since i am not in a stable relation,so i dont have any other option,other to take the medicine.

Apart from this i have been told by Dr. XXXXXXX Gibson XXXXXXX that no adverse effects regarding the long term usage of cialis has been reported in last 10 Years,since its approval in 2003. Could you please validate this as well? This would really address my concern regarding the side effects.

Apart from this i have heard that cialis 5mg has been approved by FDI , as the recommended daily dosage. And i would like to mention here that i have been successful in doing intercourse with cialis 2.5 mg as well.

So can i try cialis 5mg rather than cialis 10mg initially? Please respond so that i can XXXXXXX this discussion as closed.

 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi XXXXXXX

Welcome again,

Every drug can cause some side effects or adverse reactions. Thus it is also not completely safe. But adverse effects are not common. Thus in my opinion, if you are achieving erection with 2.5, then you should take 2.5 only. When you don't get sufficient erection with 2.5, you can take 5mg. You should do sufficient exercises regularly. Aerobics will improve quality of your erection. Take one tablet of Supradyn daily. Please decrease frequency of masturbation.

Hope you found my response to your query informative and helpful.
If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
 
Follow-up: Have psychogenic ED. Concerned about long-term usage of Cialis 3 hours later
Hi doctor

Thanks for your reply. I am going to strictly follow all of your advices. At the same time ,i do understand that everybody is different . and no body can give assurance regarding the side effects and for the near future.

But still my single question is unanswered. As assured by Dr. XXXXXXX Gibson XXXXXXX that No Significant Adverse Effects due to Long Term Usage of Cialis have been reported Till Date(Since Last 10 Years, As the drug was approved for use in 2003)

I know that may be i am worrying too much,regarding the side effects but your comment on the above mentioned statement by Dr. XXXXXXX Gibson would be reassuring and would mean a lot to me.

Hope you understand my concern and Thanks a lot for being patient with me.
 
 
Answered by Dr. Chandra Shekhar Sharma 1 hour later
Hi,

Welcome to XXXXXXX

Cialis(Tadalafil) was the third drug, which was approved for treatment of Erectile Dysfunction, by Food & Drug Administration for sale in USA, during 2003.

In May 2005, the U.S. Food and Drug Administration found that tadalafil was associated with vision impairment in certain patients. Most, but not all, of these patients had underlying anatomic or vascular risk factors, age over 50, diabetes, hypertension, coronary artery disease, hyperlipidemia and smoking. Given the small number of vision impairment events (less than 1 in 1 million) with its use, the large number of users (millions) and the fact that this event occurs in a similar proportion to those who do not take these medicines, the FDA concluded that they were not able to draw a cause and effect relationship. However, the label of all three drugs was changed to alert clinicians to a possible association.

In October 2007, the FDA announced that the labeling for all three drugs, including tadalafil, requires a more prominent warning of the potential risk of sudden hearing loss as the result of postmarketing reports of deafness associated with use of all three.

But these reports are not based on clinical trials. Now FDA has approved this drug for treatment of Pulmonary arterial hypertension, BPH as well as for combination of BPH & ED, where it is required to be given daily.

So far you are healthy and the fact that you will not take it regularly, chances of any side effects are negligible.

Hope you found my response to your query informative and helpful.

With good wishes,
Dr.Chandra Shekhar Sharma


Above answer was peer-reviewed by
 
Follow-up: Have psychogenic ED. Concerned about long-term usage of Cialis 20 hours later
hi doctor

your post is a big relief.i found your answer very much informative and upto the XXXXXXX . I am marking this reply with highest rating.

God Bless you.

Thanks XXXXXXX
 
 
Answered by Dr. Chandra Shekhar Sharma 2 hours later
Hi XXXXXXX

Thanks for conveying satisfaction.

With good wishes,

Dr.Chandra Shekhar Sharma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor